Trapping of finite-sized Brownian particles in porous media

Research output: Contribution to journalArticle

12 Scopus citations

Abstract

It is shown that the trapping of finite-sized spherical Brownian particles of radius βR in a system of interpenetrable spherical traps of radius R is isomorphic to the trapping of "point" Brownian particles (β=0) in a particular system of interpenetrable spherical traps of radius (1+β)R. This isomorphism in conjunction with previous trapping-rate data for β=0 is employed to compute the trapping rate for the case β=1/4 in a system of hard spherical traps as a function of trap volume fraction. The effect of increasing the size of the Brownian particles is to increase the trapping rate relative to the instance of point Brownian particles.

Original languageEnglish (US)
Pages (from-to)2838-2841
Number of pages4
JournalThe Journal of chemical physics
Volume95
Issue number4
DOIs
StatePublished - Jan 1 1991
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Physics and Astronomy(all)
  • Physical and Theoretical Chemistry

Fingerprint Dive into the research topics of 'Trapping of finite-sized Brownian particles in porous media'. Together they form a unique fingerprint.

  • Cite this